Alert archive / Iowa / Flash Flood Warnings in 2019

Flash Flood Warning 7, NWS Quad Cities, IA

May 16, 2019Iowa County, Iowa

NWS Quad Cities, IA issued this flash flood warning at May 16, 2019, 9:03 PM CDT for Iowa County, Iowa. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2019, 9:03 PM CDT (02:03 UTC)
Expired
May 17, 2019, 2:02 AM CDT
In force
5 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Iowa County, IA

The radar

The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 9:10 PM CDTHEAVY RAIN 2Williamsburg, IARAINFALL IN PAST 30 MINUTES AND STILL RAINING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

852 
WGUS53 KDVN 170203
FFWDVN
IAC095-170800-
/O.NEW.KDVN.FF.W.0007.190517T0203Z-190517T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
903 PM CDT Thu May 16 2019

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Iowa County in east central Iowa...

* Until 300 AM CDT Friday.

* At 859 PM CDT, Doppler radar and spotters reported that heavy rain 
  was falling across the area. Around 1.5 inches of rain has fallen 
  in Victor in the last 30 minutes! Expect flooding of rural creeks, 
  streams and areas near these creeks.

Additional rainfall amounts of one to three inches are possible in 
the warned area.

This includes Interstate 80 in Iowa between mile markers 205 and 229.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4182 9230 4182 9183 4151 9183 4151 9230

$$

Gibbs
3 follow-up statements
300 
WGUS73 KDVN 170318
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1018 PM CDT Thu May 16 2019

IAC095-170800-
/O.CON.KDVN.FF.W.0007.000000T0000Z-190517T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa IA-
1018 PM CDT Thu May 16 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
IOWA COUNTY...

At 1013 PM CDT, Doppler radar indicated up to two inches of rain 
have already fallen, with the heaviest having occurred near Victor 
and also just east of Williamsburg. The heavy rain has ended across
the area at the moment. However, Doppler radar indicates additional 
thunderstorms developing to the northwest. These storms will likely 
move back across the warned area late this evening into the 
overnight, and bring a renewed threat for additional flash flooding. 

Some locations that will experience flooding include...
Marengo, Williamsburg, North English, Victor, Ladora, Parnell,
Millersburg, Amana, Conroy, Middle Amana, South Amana, Homestead,
West Amana, Lake Iowa Park, Upper South Amana, East Amana, Genoa
Bluff, High Amana, Iowa County Fairgrounds and Holbrook.

Flooding on Convey and Honey Creeks is likely from the earlier 
heavy rainfall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4182 9230 4182 9183 4151 9183 4151 9230

$$

McClure
823 
WGUS73 KDVN 170419
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1119 PM CDT Thu May 16 2019

IAC095-170800-
/O.CON.KDVN.FF.W.0007.000000T0000Z-190517T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa IA-
1119 PM CDT Thu May 16 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
IOWA COUNTY...

At 1116 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain beginning to move back into the warned area. Doppler 
radar indicated up to two inches of rain have already fallen with 
the earlier storms. Additional heavy rainfall on saturated ground,
will likely go into runoff increasing the threat for flash flooding. 

Some locations that will experience flooding include...
Marengo, Williamsburg, North English, Victor, Ladora, Parnell,
Millersburg, Amana, Conroy, Middle Amana, South Amana, Homestead,
West Amana, Lake Iowa Park, Upper South Amana, East Amana, Genoa
Bluff, High Amana, Iowa County Fairgrounds and Holbrook.

Additional rainfall amounts of 1 to 1.5 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4182 9230 4182 9183 4151 9183 4151 9230

$$

McClure
335 
WGUS73 KDVN 170702
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
202 AM CDT Fri May 17 2019

IAC095-170706-
/O.CAN.KDVN.FF.W.0007.000000T0000Z-190517T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa IA-
202 AM CDT Fri May 17 2019

...THE FLASH FLOOD WARNING FOR IOWA COUNTY IS CANCELLED...

Flood waters are slowly receding. Flash flooding is no longer 
expected to pose a threat.

Please continue to heed any remaining road closures. Scattered 
showers and thunderstorms will continue across the region 
early this morning. The storms will bring brief periods of
heavy rain, but the threat for flash flooding appears low. 

LAT...LON 4182 9230 4182 9183 4151 9183 4151 9230

$$

McClure

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 16, 7:06 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 16, 7:06 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Quad Cities IA IL
706 PM CDT Thu May 16 2019

...00z AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Thu May 16 2019

Very warm and humid airmass has advected across the area, with most
of the CWA in the mid 80s to around 90(near record highs for May
16th) besides the far east and northeast that is still recovering
from cooling outflow boundary from this morning's convective system
acrs northern IL. The area is firmly capped with just a few elevated
showers/storms along and southeast of the CWA ATTM. More upstream is
an incoming frontal boundary sagging acrs west central into northeast
IA, and this feature will have eyes to lay out eventually from west-
to-east acrs the CWA north of I80 by mid evening. This feature and
increasing evening convergence to be the focus for thunderstorms
development tonight. After tonight and Friday, another strong wave
still looks to be on track to roll out acrs the region by late Sat
and Sat night for another concentrated storm chance. The active
pattern, ringing around a persistent southeast CONUS upper ridge
will continue well into next week for more storm chances almost
every other day.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 330 PM CDT Thu May 16 2019

Tonight...Temperatures warming to around 90 is weakening the effect
of the cap, but it may hold firm until early to mid evening when the
boundary mentioned above sags in acrs the northern third to half of
the CWA as the evening progresses. Increasing west-southwest LLVL
flow up over this incoming boundary and converging on the H85 MB
front will look to help ignite sctrd bands of strong convection
oriented the same way, from west-to-east mainly after 7 PM this
evening. Current thinking has this axis most likely popping along a
line from I80 to just north of Hwy 30, but low confidence if we
really can define a zone this narrow and will have lower buffer POPs
both to the north and south of higher POP swath in favored area.
Some of the later CAM guidance is shifting the favored axis to I80
and a county north and south of this axis.

High MUCAPE feed of 3000 to near 4000 J/KG, combined with adequate
effective shear of 30-40 KTS will support a chance for some severe
storms with large hail and damaging wind bursts especially 1-4 hours
after initiation. Of more of threat may be storms feeding on high
THTA-E and PWATs of 1.4 to 1.6 inches for locally heavy rainfall.
Linear cluster/storm bands that may be narrow, but develop and move
east across the same areas may concentrate narrow swaths of high
rainfall accumulation in localized areas by early Friday morning.
Could see some 1 to 2+ inch amounts in areas that get repeated storm
activity by late tonight, which may produce a localized flash flood
threat. But feel much of the area can take an initial event of a half
inch to 1 inch rainfall in general and will not issue a flash flood
headline for a more widespread heavy rain threat at this time. Plus
still some uncertainty on how far north or south the concentrated
rainfall axis may lay out to issue a headline at this juncture. Late
night showers/storms may migrate further south then what the POPs
advertise, and they may need to be adjusted higher further south
with storm line propagation into the early morning hours.

Increasing northeast  boundary layer fetch north of the boundary will
make for a big temp discrepancy and temp fcst challenge, with the
northeast possibly cooling into the lower 50s, while pre-frontal
areas of the south don't get out of the mid to upper 60s unless
storm outflow cooled.

Friday...Large temp contrast from northeast to the south continues,
as post-frontal flow, lake stratus of LK MI and continuing showers
keep portions of northwest IL in the low to mid 50s, while the
southern CWA makes it into at least the mid 80s with afternoon
breaks and precip push to the north. Will see festering lingering
showers and a few storms out of Thu night into Friday morning, but
diurnally decaying LLJ processes and temporary upper ridge
adjustment acrs the region will look to bring a decreasing shower
and storm activity into Friday afternoon from south-to-north. There
still could be a few more robust storms embedded in this activity, but
seems a lack of severe storm potential unless more areas clear by
afternoon for heating to fuel new storm development on the
boundary/boundaries. The latest suite of models now focus and surge
further to the north the next round of LLJ development and
convergent zone, north of the area acrs southern MN into WI by
Friday evening. Additional rainfall amounts may generally be from a
quarter to half inch or less if this weakening trend as the day
progresses verifies. But of course, additional localize storm flare-
ups in afternoon heating will produce more than that, and will have
to watch if this makes it across hard hit areas of Thursday night
for more run-off and potential water trouble.  ..12..

.LONG TERM...(Friday Night through next Thursday)
ISSUED AT 330 PM CDT Thu May 16 2019

Friday Night

A reinvigorated low-level jet over the Central Plains into the Upper
Mississippi Valley will push repeated rounds of showers and
thunderstorms, and heavy rainfall, to the north of eastern Iowa and
northwest Illinois.

The NAM has the northern edge of the enhanced 850mb WV transport and
west-to-east corridor of convergence, aligned through Minnesota and
Wisconsin. For these reasons, have lower chances for showers and
storms across the northern CWA (20-40%) through Friday night.

Saturday

Low-level warm air advection downstream of a surface low over
western Iowa will pull the Lake Michigan enhanced surface boundary
to the north of the forecast area into northern Iowa and southern
Wisconsin by midday Saturday. Temps and dewpoints will increase
enough in the warm sector of this low to build SBCAPE values into
the 1000-2000+ J/kg range.

Scattered storms are possible through the day. But confidence is low
on the areal coverage, so kept chances between 30-50% for most
areas. Deep layer shear looks to reach a minimum around midday,
before ramping up into the evening and overnight.

Given the setup, the Storm Prediction Center has a Slight Risk for
severe thunderstorms west of a line from Dubuque to Keokuk, and a
Marginal risk to the east. The primary threats are strong wind gusts
and hail.

Saturday Night into Sunday

Periods of showers and thunderstorms are likely overnight with a low-
level moist conveyor forecast to remain nearly stationary along a
Western Gulf of Mexico to Upper Mississippi Valley axis.

There are plenty of model differences on QPF during this period, so
confidence on final amounts is low to moderate at this stage. This
environmental setup with a continual integrated WV feed, PWATs up to
1.60 inches, nearly southerly mid-level winds, and eventually strong
upper dynamics associated with the main 500mb vorticity max means
this is a period to watch for heavy rainfall.

A general 1 to 2 inches seems reasonable across the CWA, with the
possibility for enhanced narrow corridors of 2-3 inches. Renewed
rises on area rivers, and more flooding, is likely into next week.

Monday On

Active weather pattern continues with another strong cyclone
forecast to emerge into the Plains, potentially bringing more heavy
rain to the local area by Tuesday. Large model discrepancies exist
for the end of next week. The ECMWF is relatively dry, while the
GFS/CMC hold the instability gradient across the south half of the
CWA and produce more rounds of heavy rain. Uttech

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 630 PM CDT Thu May 16 2019

Front will stall out across the area over the next 24+ hours
bringing increased chances for showers and storms, with
a few storms potentially strong to severe with hail and wind.

Ceilings...Generally VFR much of tonight with MVFR in the
stronger showers/storms. Late tonight and Friday expect
widespread MVFR and IFR to develop in the cooler air north of the
front. At this time it appears the boundary may settle south of
I-80 thus these lower ceilings are likely at DBQ and eventually
CID, and MLI though may be on the edge and could vary. Meanwhile,
BRL likely to be generally VFR being south of the front with
MVFR in any precipitation.

Precipitation... Some uncertainty with coverage of showers and
storms with capping inversion, westerly LLJ owing to weaker mid
level convergence, and some hi-res and cams verifying too moist
in BL. That being said, stayed close with previous TAF issuance
and gridded forecast in timing a TEMPO period at CID, DBQ and MLI
this evening into the early overnight of storms. Strong gusty
winds and hail are possible. May see a decreasing trend develop
for a time overnight before another round of showers and some
storms arrives Friday morning, and have handled this with
prevailing light shower mention for now to await better clarity
on location of any storms.

Visibility...Predominately P6SM, except periods of 2-5SM in the
stronger showers and storms.

Winds... From the W/SW around 10 kts and gusty pre-frontal
shifting from northerly 5-10 kts behind the front. Friday will see
winds from easterly around 10-15 kts, except for BRL pre-frontal
and still southerly with some gusts possible. LLWS will also be
possible tonight at BRL ahead of the front with westerly winds
increasing 30-40 kts near 2kft agl.

&&

.HYDROLOGY...
Issued at 1125 AM CDT Thu May 16 2019

In general, the Mississippi River will continue to slowly recede.
Locations north of the Quad Cities are expected to see nearly steady
levels through the weekend. In and south of Rock Island, river
levels will slowly fall. Moderate to major flooding will continue
from Rock Island to Burlington; with the exception of Muscatine
which fell below its moderate stage level earlier this morning.

Heavy rainfall is likely in the mid to upper Mississippi River
valley over the next 5 to 7 days. At this time, there is low
confidence in the forecasted rainfall amounts and exactly where
the heavy rains will fall. However, there is some potential for
rising river levels into next week.

&&

.CLIMATE...
ISSUED AT 330 PM CDT Thu May 16 2019

Record Highs for Today May 16...

Moline.........90 in 1992
Cedar Rapids...90 in 1992
Dubuque........89 in 1936
Burlington.....92 in 1911

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Uttech
AVIATION...McClure
HYDROLOGY...14
CLIMATE...12
Hazardous weather outlook, May 16, 4:56 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
456 PM CDT Thu May 16 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
456 PM CDT Thu May 16 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Very warm temperatures and high humidity will combine to produce
uncomfortable heat index readings in the low to mid 90s through
early evening across much of the Outlook Area.

A cold front is still on track to move into the area from the
northwest and lay out from west to east generally along the
Interstate 80 corridor tonight. There is a good chance that strong
storms will fire along or in the vicinity of this boundary by mid
evening. Some of these storms may become severe and produce large
hail and damaging wind gusts. The Storm Prediction Center has
placed much of the area generally along and north of a line from
Sigourney Iowa, to Monmouth Illinois in a Slight Risk for severe
storms tonight. In addition to the severe weather threat, all
storms tonight are likely to bring locally heavy rainfall. The
front is expected to becoming stationary overnight, and thus there
is a threat that storms could develop and move across the same
areas repeatedly. This may eventually lead to localized flash
flooding, ponding water, urban and small stream flooding.

The Mississippi River and portions of the Rock River are
experiencing flooding. Please see the latest Flood Statements
and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms will be ongoing Friday morning and continuing
through at least early Friday afternoon. The Storm Prediction
Center has areas along and north of Interstate 80 in a marginal
risk for severe weather Friday. Depending on the extent of
recovery after morning showers and clouds clear, there may be a
risk that a few storms may produce isolated large hail and
damaging winds. Additional rainfall on Friday may add to the run-
off, rising creeks, and ponding of water from the Thursday night
thunderstorm activity.

On Saturday and Saturday night, the Storm Prediction Center has
parts of the area in a slight risk of severe thunderstorms west of
line from Independence Iowa to Memphis Missouri. East of this
line there is a marginal risk of severe thunderstorms. More heavy
rain will also be a concern this period, which could lead to
rises on area rivers.

An active weather pattern continues through Sunday through
Wednesday with chances of thunderstorms nearly every day. It is
still too early to determine the severe potential for any of these
periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across portions of the outlook
area this evening.

12

In the hours before

Special weather statement, May 16, 8:27 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
827 PM CDT Thu May 16 2019

ILC011-073-195-170215-
Whiteside-Henry-Bureau-
827 PM CDT Thu May 16 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WHITESIDE...NORTHEASTERN HENRY AND NORTHWESTERN BUREAU COUNTIES UNTIL
915 PM CDT...

At 827 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Morrison to near Prophetstown.
Movement was east at 35 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Sterling, Rock Falls, Morrison, Prophetstown, Erie, Walnut, Tampico,
Lyndon, Deer Grove, Emerson, Fenton, Ohio, Yorktown, Round Grove,
Manlius, New Bedford, Portland Corners, Spring Hill, Como and
Denrock.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 50 and 51.
 Interstate 88 between mile markers 21 and 44.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central and northwestern Illinois.

LAT...LON 4138 8958 4164 9010 4185 8998 4181 8963
      4159 8963 4158 8941
TIME...MOT...LOC 0127Z 288DEG 30KT 4177 8993 4163 9000

Gibbs
Local storm report, May 16, 8:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             KEYSTONE                42.00N 92.20W
05/16/2019  E0.88 INCH       BENTON             IA   PUBLIC

0820 PM     HAIL             1 SSE MORRISON          41.80N 89.96W
05/16/2019  E0.88 INCH       WHITESIDE          IL   TRAINED SPOTTER

            HAIL STARTING AGAIN.

0820 PM     HAIL             KEYSTONE                42.00N 92.20W
05/16/2019  E0.25 INCH       BENTON             IA   FIRE DEPT/RESCUE

            QUITE A BIT OF PEA SIZE HAIL.

&&
Local storm report, May 16, 8:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND GST     2 S KEYSTONE            41.96N 92.20W
05/16/2019  M67 MPH          BENTON             IA   BROADCAST MEDIA

&&
Local storm report, May 16, 8:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             2 W GENOA BLUFF         41.72N 92.18W
05/16/2019  E0.25 INCH       IOWA               IA   TRAINED SPOTTER

            HAIL JUST STARTED.

0841 PM     HAIL             VICTOR                  41.73N 92.29W
05/16/2019  E0.88 INCH       IOWA               IA   TRAINED SPOTTER

            PEA TO NICKLE SIZE HAIL.

0841 PM     HEAVY RAIN       VICTOR                  41.73N 92.29W
05/16/2019  M0.50 INCH       IOWA               IA   TRAINED SPOTTER

            RAINFALL IN 15 MINUTES.

&&
Local storm report, May 16, 9:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             2 SSW GENOA BLUFF       41.70N 92.16W
05/16/2019  M1.00 INCH       IOWA               IA   EMERGENCY MNGR

&&

RP KINNEY
Local storm report, May 16, 9:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND GST     1 NNE WILLIAMSBURG      41.68N 92.00W
05/16/2019  M78 MPH          IOWA               IA   TRAINED SPOTTER

            MEASURED ON HOME WEATHER STATION.

&&

RP KINNEY

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:15 PM CDTSevere Thunderstorm WarningDVNClinton, Scott45 min
May 16, 8:00 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa60 min
May 16, 8:27 PM CDTSevere Thunderstorm WarningDVNIowa63 min
May 16, 8:48 PM CDTSevere Thunderstorm WarningDVNClinton57 min
May 16, 8:57 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn48 min
May 16, 9:06 PM CDTSevere Thunderstorm WarningDVNCedar, Iowa, Johnson, Muscatine, Washington39 min
May 16, 9:23 PM CDTSevere Thunderstorm WarningDVNScott52 min
May 16, 9:44 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Louisa, Muscatine, Scott, Washington46 min
May 16, 9:55 PM CDTFlash Flood WarningDVNCedar, Johnson, Muscatine, Washington4 hr
May 16, 10:04 PM CDTSpecial Weather StatementDVNLouisa, Washington41 min
May 16, 10:10 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott50 min
May 16, 10:35 PM CDTSpecial Weather StatementDVNDes Moines, Henry25 min
May 16, 11:06 PM CDTSpecial Weather StatementDVNIowa39 min
May 16, 11:27 PM CDTSpecial Weather StatementDVNJefferson48 min
May 17, 5:31 AM CDTSpecial Weather StatementDVNJefferson, Keokuk, Washington44 min
May 17, 6:08 AM CDTSpecial Weather StatementDVNKeokuk, Washington52 min
May 17, 6:41 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Louisa, Washington49 min
May 17, 7:12 AM CDTSpecial Weather StatementDVNDes Moines, Henry48 min
May 17, 7:27 AM CDTSpecial Weather StatementDVNLouisa33 min
May 17, 7:56 AM CDTSpecial Weather StatementDVNDes Moines64 min
May 17, 8:28 AM CDTRiver Flood WarningDVNBenton, Iowa21 days
May 17, 8:38 AM CDTRiver Flood WarningDVNKeokuk16 days
May 17, 11:00 AM CDTRiver Flood WarningDVNScott4 days

Nearby

Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.